Alert archive / Florida / Wind Chill Advisories in 2007
Wind Chill Advisory 1, NWS Melbourne, FL
NWS Melbourne, FL issued this wind chill advisory at Jan 25, 2007, 1:30 PM EST for 6 counties in Florida. It took effect at Jan 26, 2007, 12:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2007, 1:30 PM EST (18:30 UTC)
- In effect from
- Jan 26, 2007, 12:00 AM EST
- Expired
- Jan 26, 2007, 8:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 648 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS42 KMLB 251830 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 130 PM EST THU JAN 25 2007 ...MUCH COLDER AIR WILL SPREAD INTO CENTRAL FLORIDA TONIGHT... FLZ041-044>047-053-058-141-144-147-260230- /O.NEW.KMLB.WC.Y.0001.070126T0500Z-070126T1300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-OKEECHOBEE-COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... OKEECHOBEE...DAYTONA BEACH...CLERMONT...TITUSVILLE 130 PM EST THU JAN 25 2007 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST FRIDAY. COLD AIR SPREADING DOWN THE FLORIDA PENINSULA COMBINED WITH NORTHWEST WINDS AROUND 10 MPH WILL CREATE UNSEASONABLY COLD WIND CHILL READINGS ACROSS MUCH OF EAST CENTRAL FLORIDA AFTER MIDNIGHT THURSDAY. LOWEST WIND CHILL TEMPERATURES WILL RANGE FROM AROUND 30 DEGREES IN NORTH LAKE AND INLAND VOLUSIA COUNTIES TO THE LOWER 30S EVERYWHERE ELSE EXCEPT INDIAN RIVER...SAINT LUCIE AND MARTIN COUNTIES WHERE WIND CHILLS ARE FORECAST TO BE IN THE LOWER 40S. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ WIMMER
1 follow-up statement
000 WWUS42 KMLB 260410 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1110 PM EST THU JAN 25 2007 ...MUCH COLDER AIR WILL SPREAD INTO CENTRAL FLORIDA OVERNIGHT... FLZ041-044>047-053-058-141-144-147-261230- /O.CON.KMLB.WC.Y.0001.070126T0500Z-070126T1300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-OKEECHOBEE-COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... OKEECHOBEE...DAYTONA BEACH...CLERMONT...TITUSVILLE 1110 PM EST THU JAN 25 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST FRIDAY... COLD AIR SPREADING DOWN THE FLORIDA PENINSULA COMBINED WITH NORTHWEST WINDS AROUND 10 MPH WILL CREATE UNSEASONABLY COLD WIND CHILL READINGS ACROSS MUCH OF EAST CENTRAL FLORIDA AFTER MIDNIGHT. LOWEST WIND CHILL TEMPERATURES WILL RANGE FROM AROUND 30 DEGREES IN NORTH LAKE AND INLAND VOLUSIA COUNTIES TO THE LOWER 30S EVERYWHERE ELSE EXCEPT INDIAN RIVER...SAINT LUCIE AND MARTIN COUNTIES WHERE WIND CHILLS ARE FORECAST TO BE IN THE LOWER 40S. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ TES
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 25, 9:50 AM EST, 3 hours 40 minutes earlier.
Area forecast discussion, Jan 25, 9:50 AM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
950 AM EST THU JAN 25 2007
.UPDATE DISCUSSION...
...CLOUDY/COOL THIS AFTN WITH RAIN TAPERING OFF...
...COLD TONIGHT WITH A WIND CHILL...
STATEWIDE 88D MOSAIC SHOWS THE RAIN STARTING TO CLEAR LAKE COUNTY
AND THE AREA WEST OF INTERSTATE 4 IN THE NEXT HOUR. AREAS OF
MODERATE RAIN WERE MOVING ACROSS EASTER ORANGE AND NORTHERN OSCEOLA
COUNTIES. WIDESPREAD LIGHT RAIN HAS OCCURRING OVER THE REST OF THE
CWA SOUTH OF INTERSTATE 4. TAMPA RADAR NOT DETECTING VERY MUCH
PRECIP APPROACHING THE FLORIDA WEST COAST SUGGESTING THAT THIS RAIN
EVENT WILL BE WINDING DOWN WEST TO EAST DURING THE AFTERNOON WITH NO
SIG WEATHER BY THE EVENING. CURRENT GRIDS LOOK ON TRACK EXCEPT FOR
THE SOUTHERN COUNTIES/MARTIN WHERE THE RAIN MAY LINGER FOR AN HOUR
OR TWO LONGER THAN PLANNED DUE TO THE LARGE SWATH OF MODERATE TO
HEAVY RAIN MOVING ACROSS SOUTHERN FLORIDA. WILL LOOK AT LOWERING
TODAYS MAX TEMPS A FEW DEGREES DUE TO CLOUD COVER...NORTHERLY WINDS
AND RAIN PRODUCING NON-EXISTENT WARMUP SO FAR. IN FACT SOME
LOCATIONS ARE SEEING THEIR LOWS FOR THE DAY AT THE CURRENT TIME. BUT
ONCE RAIN ENDS AND CLOUD BASES LIFT A BIT...TEMPS WILL CLIMB INTO
THE 50S ACROSS THE NORTH HALF.
TONIGHT...CONSIDERING A WIND CHILL ADVISORY FOR NORTH HALF EARLY FRI
GIVEN NW WINDS 10-15 MPH AND TEMPS 35-40F. FREEZING TEMPS NOT
EXPECTED AT THIS TIME. WILL REASSESS WITH 12Z MODEL GUIDANCE SUITE.
&&
.AVIATION...AS THE PRECIP CLEARS AN AREA EXPECT CONDITIONS TO
QUICKLY IMPROVE TO VFR AND WINDS SHIFT TO THE NORTHWEST/NORTH AND
INCREASE. IFR/MVFR CONDITIONS MAY LINGER UNTIL 00Z OVER SOUTHERN
AREAS THEN BECOME VFR.
&&
.MARINE...NEARSHORE BUOYS RECORDING 3 FEET AT 4NM EAST OF PORT
CANAVERAL...4 FEET AT 6NM NORTHEAST FORT PIERCE INLET AND 7 FEET AT
BUOY 009/20 NM EAST OF PORT CANAVERAL. WINDS WERE NW 25 TO 30 KNOTS
IN RAIN AT BUOY 009. THE WIND SPEED GRAPH PROVIDED BY NDBC SHOWS
THAT THE WINDS AT BUOY 009 HAVE BEEN INCREASING SINCE 09Z/4 AM. WILL
UPDATE THE AFTERNOON GRIDS TO REFLECT THE STRONGER WINDS ASSOCIATED
WITH THE NORTHWEST WIND SURGE AND WORD THE SEAS PORTION TO SHOW THE
SHARPLY INCREASE IN SEA HEIGHTS BEYOND THE LEE OF THE MAINLAND.
&&
.FIRE WEATHER...PREVIOUS DISCUSSION...A MUCH DRIER AND COOLER AIR
MASS WILL SLIDE DOWN THE PENINSULA FRI WITH DURATIONS OF LOW RHS
35% OR BELOW POSSIBLE FOR AT LEAST A FEW HOURS ACROSS PORTIONS OF
ORANGE...LAKE...SEMINOLE AND INLAND VOLUSIA COUNTIES. HAVE LEFT OUT
COASTAL VOLUSIA AS IT APPEARS NE WINDS IN THE AFTN MAY KEEP RHS
ABOVE CRITICAL THRESHOLDS. ELSEWHERE...EXPECT RHS TO FALL INTO THE
UPPER 30S/40S BRIEFLY DURING THE DAY. PORTIONS OF LOW DURATION RHS
MAY OCCUR ACROSS PORTIONS OF ECFL AGAIN MON-WED AS A MUCH DRIER AIR
MASS WILL REMAIN IN PLACE FOR A FEW DAYS.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FRIDAY AFTERNOON FOR INLAND VOLUSIA-NORTHERN
LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 7 AM EST FRIDAY
FOR COASTAL WATERS FROM FLAGLER BEACH TO JUPITER INLET OUT 60
NM OFFSHORE.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 7 AM FRIDAY TO 7
AM EST SATURDAY FOR COASTAL WATERS FROM FLAGLER BEACH TO
JUPITER INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...WIMMER
LONG TERM....KELLYHazardous weather outlook, Jan 25, 6:03 AM EST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 603 AM EST THU JAN 25 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 252200- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 603 AM EST THU JAN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... STRONG NORTHERLY WINDS BEHIND A DEPARTING AREA OF LOW PRESSURE WILL USHER IN THE COLDEST AIR FELT ACROSS EAST CENTRAL FLORIDA SINCE NOVEMBER. OVERNIGHT LOW TEMPERATURES WILL RANGE FROM THE MID 30S ACROSS NORTHERN LAKE AND VOLUSIA COUNTIES TO THE LOWER AND MIDDLE 40S ALONG THE SOUTHERN TREASURE COAST. THE COMBINATION OF COLD TEMPERATURES AND WINDS NEAR 10 MPH OVERNIGHT WILL RESULT IN WIND CHILL TEMPERATURES RANGING FROM NEAR 30 DEGREES ACROSS THE NORTH TO THE UPPER 30S NEAR LAKE OKEECHOBEE AROUND SUNRISE FRIDAY. IF YOU PLAN ON BEING ON OUTDOORS EARLY FRIDAY MORNING...BE SURE TO DRESS WARMLY IN LAYERS OF CLOTHING...AND INCLUDE A HAT AND GLOVES. ...WIND AND SEA IMPACT... STRONG NORTH WINDS OF 20 TO 25 KNOTS WILL SURGE SOUTHWARD ACROSS THE ATLANTIC FROM LATE AFTERNOON INTO EARLY FRIDAY MORNING. SEAS WILL BUILD AS HIGH AS 8 OR 9 FEET WELL OFFSHORE OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE AN ELEVATED FIRE DANGER ACROSS THE INTERIOR FROM ORANGE COUNTY NORTHWARD FRIDAY AFTERNOON DUE TO ANTICIPATED LOW RELATIVE HUMIDITY VALUES. ANOTHER LOW PRESSURE SYSTEM IS EXPECTED TO CROSS FLORIDA SATURDAY NIGHT...WITH STRONG NORTHERLY WINDS EXPECTED ACROSS FLORIDA ONCE AGAIN IN ITS WAKE SUNDAY INTO MONDAY. THIS WILL INCREASE THE THREAT FOR COLD...FIRE AND MARINE WEATHER HAZARDS EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 4:05 AM EST | Fire Weather Watch | MLB | Lake, Orange, Seminole, Volusia | 25 hr |
Nearby
Wind Chill Advisories in Florida, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.